Dont know what too do

I saw an endocrine doctor a few weeks ago who wanted too halve my dose too 50mcg i was against this saw gp and lowered too 75mcg felt a bit rotten too start with rang endocrine docs secutary who told me too have my blood test early which i did. Skipped my levo had my test at 9am is and no food doc has just rang me up and he wasnt very impressed i went against his ideas and at one point said he wasnt willing too look at my test even though my gp wasnt getting results any ways i explained my reason for not wanting too drop quickly and he told me my tsh is 2.04 on 75mg was 2.73 on 100mcg so he said it is unlikely i am hypo but he wasnt dealing with me now my gp has too lower dose blood tests etc.

Any ways ive been feeling weird since lowering my dose extra energy late at night more energy generally and ive been on off bleeding even though ive only just had a menstral cycle.

Advice please i dont know other results im afraid. I will lower again and see how i go but the question i have is could it just be a fluke my tsh is lower? The 48 hours i had no levo in my system i felt amazing maybe he is right and im not hypo at all just scared if i drop dose and end up ill again #sorrytooramble

5 Replies

  • I am sorry you've been left in a quandry. Your instinct tells you not to lower your dose further as you are feeling worse. To lower another 25mcg might make you feel worse again.

    Once you are diagnosed as hypothyroid we usually have it for life. I'm sorry also you've had a miscarriage and that is also common when we're not on sufficient thyroid hormones. You also mention PCOS and this is an excerpt and I don't have the link:

    " [


    Multiple Ovarian Cysts as

    a Major Symptom of Hypothyroidism

    The case I describe below is of importance to women with polycystic ovaries. If

    they have evidence, such as a high TSH, that conventional clinicians accept as evidence

    of hypothyroidism, they may fair well. But the TSH is not a valid gauge of a woman's

    tissue thyroid status. Because of this, she may fair best by adopting self-directed

    care. At any rate, for women with ovarian cysts, this case is one of extreme importance.

    In 2008, doctors at the gynecology department in Gunma, Japan reported the case

    of a 21-year-old women with primary hypothyroidism. Her doctor referred her to the

    gynecology department because she had abdominal pain and her abdomen was distended

    up to the level of her navel.

    At the gynecology clinic she underwent an abdominal ultrasound and CT scan. These

    imaging procedures showed multiple cysts on both her right and her left ovary.

    The woman's cholesterol level and liver function were increased. She also had a

    high level of the muscle enzyme (creatine phosphokinase) that's often high in hypothyroidism.

    Blood testing also showed that the woman had primary hypothyroidism from autoimmune


    It is noteworthy that the young woman's ovarian cysts completely disappeared soon

    after she began thyroid hormone therapy. Other researchers have reported girls with

    primary hypothyroidism whose main health problems were ovarian cysts or precocious

    puberty. But this appears to be the first case in which a young adult female had

    ovarian cysts that resulted from autoimmune-induced hypothyroidism.

    The researchers cautioned clinicians: "To avoid inadvertent surgery to remove an

    ovarian tumor, it is essential that a patient with multiple ovarian cysts and hypothyroidism

    be properly managed, as the simple replacement of a thyroid hormone could resolve

    the ovarian cysts."[1]


    1. Kubota, K., Itho, M., Kishi, H., et al.: Primary hypothyroidism presenting as

    multiple ovarian cysts in an adult woman: a case report. Gynecol. Endocrinol.,

    24(10):586-589, 2008.

    Do you have a print-out of your most recent blood test results with the ranges so that you can post for comments.

    Adjusting the dose of levo according to the TSH is not to be recommended. Only if you have taken far to much levo should you reduce but you will have symptoms of overstimulation which I don't think you have as you would not feel good. Read the question dated November 28, 2003 plus the first two on the page.

  • I've no idea why he thought you weren't hypo as he obviously didn't take into account your symptoms:

    I think you need an increase and if you email and ask for a copy of the Pulse online article and read question 6 and discuss with your GP (although he wont want to go against the Endo) but it is your health, not theirs that you have to be concerned about. Your TSH is still too high.

  • Sorry but your TSH has RISEN and if on correct dose of levothyroxine it should be nearer 1 than 2.75

    what on earth are your doctors playing at ?

    Its free t4 and free T3 that matters

  • Hi according too my doctor its gone down from 2.73 too 2.04. The endo was unprepared too help me further as he said i went against his advise and he said he wouldnt look at my results of test because of this i have no copy of blood results all he told me was tsh number no more im very confused right now

  • Much more likely its the levo itself making you feel ill because you either cant convert it to t3 or because your chemically sensitive like my husband

    whole different world on NDT

You may also like...